MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL? VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL? VASCULAR; DILATOR, ESOPHAGEAL
Model Number M001145140
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the non tortuous iliac artery.A 14-4/5.8/75 xxlballoon catheter was advanced for dilatation.During the procedure, the balloon ruptured at 2 atmospheres.The device was removed immediately without any problem, and the procedure was completed.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
The device was returned for post-use analysis.Upon visual inspection, it was noted that the balloon was not folded, suggesting exposure to positive pressure during use.The presence of blood within the balloon lumen is consistent with a potential leak in the balloon membrane.A subsequent leak test was performed, which identified a pinhole defect located approximately 32 mm distal to the proximal balloon bond.The rated burst pressure for this device is specified as 8 atmospheres, per product specifications.A combined visual and tactile examination of the device shaft revealed no evidence of kinking or structural damage.Additionally, a visual assessment of the distal tip did not reveal any abnormalities or defects.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the non-tortuous iliac artery.A 14-4/5.8/75 xxl balloon catheter was advanced for dilatation.During the procedure, the balloon ruptured at 2 atmospheres.The device was removed immediately without any problem, and the procedure was completed.There were no patient complications as a result of this event.

Brand Name
XXL? VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21830105
Report Number2124215-2025-23046
Device Sequence Number19880021
Product Code LIT
UDI-Device Identifier08714729190462
UDI-Public(01)08714729190462(17)260801(10)32134475
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model NumberM001145140
Device Catalogue NumberM001145140
Device Lot Number0032134475
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Patient Weight93 KG